Aa
A
A
A
Close
Undiagnosed Symptoms Community
25.1k Members
Avatar universal

need help please bad side effects from antibiotics

has anyone had bad side effects from useing aniniotics such as levaquin? i started haveing severe symptoms a few  days after i started takeing them such as sore joints muscle pain dizzyness extreme fatigue an weakness..now its been 4 days i have been off of them an i got a rally bad sore blister in the roof of my mouth an i have broke out with folicallictitus i feel like i am getting a UTI an i also have been constipated an now my blood pressure is high i am on edge my nerves is bad i dont know what to do..please if anyone has had r knows anyone who has had simaler effects let me know i feel like i am goin crazy.. u was perfectly fine before takeing this drug...
4 Responses
Avatar universal
I've been on Levaquin twice.  Ugh!!! I have severe joint pain and fatigue both times.  I have a really high pain tolerance and was allergic to my other options at the time, so I toughed out the 10 days both times.  I don't recommend that and my doctor has promised to figure out an alternative for future infections.  The first time, the serious fatigue and joint pain lasted about 3 weeks total (including the 10 days).  The second time it was about 5 weeks.  I've heard reports from friends about people with serious/painful side effects lasting months, but everyone I've talked to has kicked the side effects in the end.  I was told that some people are particularly likely to experience these side effects on Levaquin and that we tend to get hid pretty hard with them.  Tell your doctor about every symptom and enlist his/her help in treating them (symptomatically or at the source) and in remembering to prescribe a different drug if there is a next infection.  Good luck!
Avatar universal
Why were you on Levaquin? do you have pneumonia, sinusitis, bronchitis?
It should be taken 1 hour before or 2 hours after meals. None of the symptoms you are typical reactions from Levaquin. You should call your doctor. Stopping antibiotics part way through a course is not a good idea unless your doctor tells you to stop. It can cause superbugs that are resistant to antibiotics or your infection can come back.Selective bug breeding LOL....
Avatar universal
straight from my drug book, levaquin produces these adverse effects: headache, insomnia, dizziness (check), nausea, diarrhea, constipation (check), vomiting, abdominal pain, dyspepsia, rash (maybe), pruritus, decreased vision, foreign body sensation, transient ocular burning, ocular pain, photophobia, vaginitis (UTI you're probably thinking of), injection site pain/inflammation, chest or back pain, fever, pharyngitis, cartilage erosion (source of your joint pain).

never think twice about calling your doctor or local pharmacist for any questions you may have concerning drug therapy.  what concerns me though is you say you have folliculitis, i don't know what yours looks like but it can easily be mistaken with a rash.  a rash is indicative of an allergic reaction so i would recommend consulting your doctor, especially if you develop a fever.  does your folliculitis itch?  that's another adverse effect of this drug, itching.

good luck, i hope you are feeling better soon!
351246 tn?1379685732
MEDICAL PROFESSIONAL
Hi
Welcome to the MedHelp forum!
Since now it has been 4 days, it would be wise to consult a doctor. I am not sure why you were prescribed Levaquin originally, but there is a chance that you had some infection at the start which is persisting. Drink plenty of water. Take a multivitamin pill. Eat healthy and consult a doctor soon. The symptoms could be due to some bacterial infection too.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!
Top General Health Answerers
363281 tn?1518219421
Nelson, New Zealand
1756321 tn?1547098925
Queensland, Australia
19694731 tn?1482853437
AL
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.